Exogenous Cushing’s Syndrome with Steroid-Induced Adrenal Insufficiency Complicated by Sepsis and a Non-healing Diabetic Foot Ulcer: A Case Report
Hardik Prajapat1★, Meharunisha Siddiqui1, Daizy Tak1, Narendra Bheemraj Parihar1, Jishi Joshi Joseph1, Mahendra Singh Rathore1★ Corresponding author
- 1Department of Pharmacy Practice, Geetanjali Institute of Pharmacy, Geetanjali University, Udaipur, Rajasthan, INDIA.
CORRESPONDENCE
Hardik Prajapat
Department of Pharmacy Practice, Geetanjali Institute of Pharmacy, Geetanjali University, Udaipur, Rajasthan, INDIA.
Volume 12, Issue 3 · pp. 180–183 · PUBLISHED 2026 · DOI: 10.5530/jppcm.20260023
ABSTRACT
This case involves a 52-year-old man with subsequent development of Exogenous Cushing’s syndrome and steroid induced adrenal insufficiency after 1 year of unmonitored betamethasone therapy for Arthritis. The patient reported a 4 months old ulcer of the left foot, accompanied by newly detected type 2 diabetes mellitus. Investigations showed exogenous hypercortisolism complicated by sepsis, hypoalbuminemia, raised transaminases and leucocytosis. Radiographic assessment identified absence of the left kidney. The patient was managed in the ICU with a multidisciplinary approach, including intravenous antibiotics, stress dose intravenous hydrocortisone, strict glycemic control, and later transition to a tapering oral corticosteroid regimen. This case illustrates consequences of chronic exogenous corticosteroid exposure and emphasizes the importance of judicious steroid use, vigilant monitoring for Hypothalamic-Pituitary Axis (HPA) axis suppression, and prompt management of secondary infections.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Prajapat, H., Siddiqui, M., Tak, D., Parihar, N. B., Joseph, J. J., & Rathore, M. S. (2026). Exogenous Cushing’s Syndrome with Steroid-Induced Adrenal Insufficiency Complicated by Sepsis and a Non-healing Diabetic Foot Ulcer: A Case Report. Journal of Pharmacy Practice and Community Medicine, 12(3), 180–183. https://doi.org/10.5530/jppcm.20260023
